MAUDE Adverse Event Report: DEPUY MITEK LLC US EXPRESSEW III W/O HOOK; SUTURE/NEEDLE PASSER, REUSABLE

DEPUY MITEK LLC US EXPRESSEW III W/O HOOK; SUTURE/NEEDLE PASSER, REUSABLE
Catalog Number 214140
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/13/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.The complaint device was received and visually inspected.Visual observations revealed the device is extremely worn and the jaw pin was protruding out of its space contributing to the jaw failure, confirming this complaint.Clamping excessive tissue between the jaws combined with repetitive twisting action exerts excess side load on the jaw pin resulting in the jaw pin shearing off from its space.This failure can be attributed to user technique.A review of the device history record indicated that this batch of product was processed without incident; therefore, there is no evidence of manufacturing anomalies on the paperwork reviewed.Further, a review into the depuy synthes mitek complaints system revealed no other complaints of any kind for this lot of devices that were released to distribution.Based on the overall complaint rate and customer impact, at this point in time, no further action is warranted.However, depuy synthes mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.(b)(4).The lot number is currently unavailable.This report is being filed from the (b)(4) complaint management system as required under mitek's corrective and preventative actions (capa) to file usa fda mdr missed malfunctions.
 
Event or Problem Description
It was reported by the sales rep that during a rotator cuff procedure, it was observed that the handle mechanism that opens and closes the jaw on the customer's expressew iii without hook broke off.The sales rep stated that where the device broke was outside the patient.The sales rep reported that the surgeon completed the procedure with another like device with no patient consequences or delays.The sales rep was not present for the case therefore could not provide any further information.There was patient involvement reported.There were no injuries, medical intervention or prolonged hospitalization.All available information has been disclosed.If additional information should become available, a supplemental medwatch report will be submitted accordingly.

Brand Name
EXPRESSEW III W/O HOOK
Common Device Name
SUTURE/NEEDLE PASSER, REUSABLE
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
MDR Report Key7884809
Report Number1221934-2018-51111
Device Sequence Number174090
Product Code LXH
UDI-Device Identifier10886982153821
UDI-Public10886982153821
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 01/14/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number214140
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/17/2016
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/14/2016
Initial Report FDA Received Date09/18/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1